Alert archive / Massachusetts / Special Weather Statements in 2019

Special Weather Statement, NWS Boston/Norton, MA

August 3, 2019Hampden County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 3, 2019, 5:10 PM EDT for Hampden County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 5:10 PM EDT (21:10 UTC)
Expired
Aug 3, 2019, 5:45 PM EDT
In force
35 min
Issued by
NWS Boston/Norton, MA

County Hampden County, MA

The radar

The Albany radar (KENX), 120 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WWUS81 KBOX 032110
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
510 PM EDT Sat Aug 3 2019
 
CTZ002-MAZ009-011-032145-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
510 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORMS DEVELOPING...

At 510 PM EDT, Doppler radar was tracking a strong thunderstorm near
Granville, or 8 miles southwest of Westfield, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Westfield, Windsor, Agawam, Simsbury, Bloomfield, Suffield, Windsor
Locks, Granby, Southwick, East Granby, Hartland, Russell, Granville
and Blandford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4215 7290 4212 7270 4200 7261 4184 7267
      4194 7290 4197 7289 4197 7295 4198 7298
TIME...MOT...LOC 2110Z 290DEG 12KT 4204 7286 

$$

Belk

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:52 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 3, 4:52 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
452 PM EDT Sat Aug 3 2019

.SYNOPSIS...
An approaching cold front brings scattered showers and
thunderstorms into this evening across interior southern New
England and northeast MA, with mainly dry weather for RI and
southeast MA. The front then stalls near the south coast Sunday
with the risk for afternoon showers/thunderstorms highest
across this area. Monday will be a dry day with low humidity as
high pressure moves across. There will be chances for showers
and thunderstorms from late Monday night through Friday as a
few weather systems push across the region.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
330 pm through sunset...

Scattered showers and t-storms continued across interior
southern New England, and westward into NY State. Surface-based
CAPE peaked out at 2000-2500 J/Kg across interior SNE, enabling
strong to severe t-storms. Although CAPE of 1500-2500 J/kg
lingered over the interior, low level lapse rates were starting
to diminish. Shear has been limited at 20-25 kts, the CAPE/shear
were just enough to allow some thunderstorms to sustain their
intensity for a period of time. DCAPE over the interior was
600-800 J/kg.

Trends on radar and the reduction in lapse rates indicate that
the airmass over interior SNE has been worked over by the
convection, so heading into early evening the severe t-storm
threat is expected to diminish. Until sunset there will be a
risk for isolated severe t- storms, with the main risk being
strong to damaging winds. With the freezing level above 12kft
and dew points in the mid 60s to low 70s, it will be tough to
get severe hail down to the surface, but small hail remains
possible. Locally heavy rainfall will occur with any t-storm.

Exception to this convection is over the immediate south coast
of MA and RI, as well as the Cape/Islands. This area is under
marine influence with the low level SW flow, and should have a
much more limited chance of precip. A very isolated
shower/t-storm possible in this area, but most of this
afternoon/evening's convection should remain to the N/NW.

Tonight...

Cold front sags southward into our area, stalling out along or
near the south coast. With a lack of deep layer shear, as we
pass sunset lapse rates decline and most shower/t-storm activity
should dissipate after early evening. Will have mainly slight
chance pops for showers, and an isolated t-storm.

Without a strong southward push of the cold front, surface
dewpoints will remain on the muggy side, in the 60s. Thus
looking at overnight lows in the 60s to low 70s, warmest PVD-BOS
and points SE, coolest over the NW far interior.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...

Sunday...

The trailing short wave tracks across northern New England,
while the cold front lingers along or near south coastal MA/RI.
To the N/NW of the front, PWATs drop to near or below 1 inch,
thus a much drier airmass in place for northern portions of our
area. However along the south coast, the cold front may serve as
focus for afternoon convection. In that area, PWATs remain
around 1.5-1.75 inches during the day. Deep layer shear is a bit
stronger, with 0-6 km about 25-30 kt. Will have a chance to
slight chance pop for showers/t-storms mainly over RI and
eastern MA, but we could see isolated convection N/W to near
BDL-ORH depending on the location of the front.

Otherwise mainly dry weather expected. Dew points dropping
during the day across most of the area, while the cold front
nudges southward. Dew points fall into the 50s first across the
interior as post frontal airmass advects north to south.

Sunday night...

The upper shortwave crossing northern New England moves
offshore Sunday night, with the cold front finally moving south
of south coastal New England. Much drier air continues to push
into our area, along the last of any lingering showers over SE
MA/RI to come to an end during early evening. Skies become clear
overnight under building high pressure and light winds. Good
radiational cooling is expected, with temps bottoming out in the
50s to low 60s most locales.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

Highlights...

* Dry and seasonable Monday
* Chances for showers and thunderstorms through most of the
  work week
* Last cold front pushes offshore late next week into next
  weekend

Overview...

Broad H5 trough from the eastern Great Lakes to the central
Gulf of Mexico early next week slowly shifts E in response to
high amplitude mid level ridge across the east slopes of the
Rockies and into the Plains states. Northern stream trough
pushes across late Monday, then entire flow flattens out as H5
cutoff low remains across Hudson Bay. Will see steady
progression of weather systems across the northeast through the
work week as a couple of frontal systems move across. Long wave
trough should slowly push across late next week as the cutoff H5
low pushes across Quebec. At this point, may see dry conditions
return in time for next weekend as light W-NW mid level flow
moves in.

Details...

Monday...

Expect dry conditions and seasonably warm temperatures as high
pressure builds east out of NY/PA. With the light pressure
gradient, sea breezes will develop through early afternoon. As
the high moves offshore, S-SE gradient winds kick in, keeping it
cooler along the shore.

Expect readings to top off in the lower-mid 80s, expect about 5
degrees or so cooler along the shoreline.

Monday night through Saturday...

As the long wave trough slips to the southern stream, will see
mid level steering flow become nearly zonal. This will keep
several weather systems moving along in the flow, renewing
chances for showers and thunderstorms each day.

As one system passes S of New England, may see some showers and
a few thunderstorms push across late Monday night into early
Tuesday. Then, may see another round of convection develop
during the afternoon/evening in the light S-SW wind flow. Also
noting a weak short wave in this wind flow, and some question
how this mid level system interacts with the diurnal
development.

A frontal system approaches from the W late Tue night/Wed in the
fast flow aloft, which looks to bring another chance for
showers/thunderstorms. This system may linger through Wed night
as weak waves move along the front. Dewpoints will be in the mid
60s to around 70 with the onshore flow. PWATs also increase, up
to 1.5 to 1.8 inches, with the highest readings across N
CT/RI/E Mass, so could see some heavy downpours in any
convection.

One more cold front moves in Thursday into Friday with more
scattered showers/thunderstorms. Some model spread on the timing
of the final frontal passage, however. May see a few lingering
showers into early Saturday, but some improvement may arrive
during the day.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/...

1930z update ...

Thru 00Z...High confidence.

VFR with localized MVFR CIGs/VSBYs in scattered afternoon T-storms
across much of the area. Likely remaining mostly dry across RI and
southeast MA.

Tonight...High confidence.

VFR with a isolated showers, and chance for an isolated
t-storm. MVFR CIGs/VSBYs possible later at night along the south
coast of MA/RI as lower deck of clouds develop.

Sunday...High confidence.

Mainly VFR but MVFR possible at times across RI and southeast MA in
isolated afternoon convection.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Monday through Thursday/...High confidence.

Monday: VFR.

Monday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.

Tuesday: Mainly VFR, with areas MVFR possible. Chance SHRA,
chance TSRA.

Tuesday Night: Mainly MVFR, with local IFR possible. Chance
SHRA, slight chance TSRA, patchy BR.

Wednesday: Mainly VFR, with local MVFR possible. Chance SHRA,
chance TSRA.

Wednesday Night: Mainly VFR, with local IFR possible. Chance
SHRA, chance TSRA, patchy BR.

Thursday: VFR. Chance SHRA, slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/...

Tonight...moderate confidence.

Cold front stalls near or along south coastal waters. SSW winds 15-
20 kt with gusts near 25 kts early this evening, dissipating after
sunset. Any early evening t-storms fade with sunset.

Sunday...

Cold front stalls along or near south coast. Any showers/t-storms
will be focused across this area but current thinking is areal
coverage will be limited. Winds/seas below SCA thresholds.

Sunday night...Winds below SCA thresholds, seas 2 to 4 feet on the
outer waters.

Outlook /Monday through Thursday/...High confidence

Monday: Winds less than 25 kt.

Monday Night through Tuesday: Winds less than 25 kt. Slight
chance of rain showers.

Tuesday Night: Winds less than 25 kt. Chance of rain showers,
slight chance of thunderstorms. Local visibility 1 to 3 nm.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, chance of thunderstorms.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers, chance of
thunderstorms. Local visibility 1 to 3 nm.

Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, slight chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...EVT/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...EVT
AVIATION...EVT/NMB
MARINE...EVT/NMB
Hazardous weather outlook, Aug 3, 3:46 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
346 PM EDT Sat Aug 3 2019

CTZ002>004-MAZ002>016-026-RIZ001-042000-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA-
Northwest Providence RI-
346 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...This afternoon and tonight.

Isolated to scattered thunderstorms are expected into early this
evening. There is the potential for a couple of strong or severe
thunderstorms, with localized strong wind gusts being the main
threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>232-234>237-250-251-254>256-042000-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Buzzards Bay-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
346 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ233-MAZ017>024-RIZ002>008-042000-
Vineyard Sound-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
346 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for southeastern Massachusetts,
Massachusetts coastal waters, northern Rhode Island and southern
Rhode Island.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 3, 3:27 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
327 PM EDT Sat Aug 3 2019

MAZ003-004-026-032000-
Northwest Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-
327 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORMS DEVELOPING...

At 327 PM EDT, Doppler radar was tracking a strong thunderstorm over
Petersham, or 9 miles south of Orange, moving east at 35 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Leominster, Fitchburg, Orange, Gardner, Holden, Athol, Winchendon,
Templeton, Rutland, Sterling, Westminster, Ashburnham, Barre,
Hubbardston, Princeton, Ashby, Hardwick, Oakham, Phillipston and
Petersham.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4235 7230 4252 7238 4269 7187 4243 7176
TIME...MOT...LOC 1927Z 252DEG 29KT 4247 7225

Belk
Special weather statement, Aug 3, 3:35 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
335 PM EDT Sat Aug 3 2019

MAZ008>011-032000-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
335 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORMS DEVELOPING...

At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Otis, or 14 miles east of Great Barrington, moving east at 15 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Westfield, Southwick, Southampton, Huntington, Russell, Westhampton,
Granville, Chester, Blandford, Montgomery, Middlefield and Tolland.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

LAT...LON 4215 7303 4227 7300 4231 7300 4232 7304
      4233 7277 4206 7280 4211 7307 4212 7306
      4215 7307
TIME...MOT...LOC 1934Z 274DEG 13KT 4222 7307

Belk
Special weather statement, Aug 3, 4:00 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
400 PM EDT Sat Aug 3 2019

MAZ008>011-032030-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
400 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORMS DEVELOPING...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blandford, or 11 miles west of Westfield, moving southeast at 5 mph.

Winds in excess of 30 mph and locally heavy rainfall will accompany
this storm.

Locations impacted include...
Westfield, Southwick, Southampton, Huntington, Russell, Granville,
Chester, Blandford, Montgomery and Tolland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4215 7307 4215 7305 4214 7305 4215 7303
      4230 7299 4222 7271 4204 7286 4204 7297
      4211 7307 4212 7306
TIME...MOT...LOC 1959Z 302DEG 6KT 4219 7298

Belk
Local storm report, Aug 3, 4:27 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
427 PM EDT SAT AUG 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     LIGHTNING        HADLEY                  42.35N  72.58W
08/03/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            BUILDING STRUCK BY LIGHTNING ON 300 BLOCK OF RUSSELL
            STREET. SMOKE SHOWING.

0140 PM     HAIL             AMHERST                 42.38N  72.52W
08/03/2019  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0145 PM     LIGHTNING        AMHERST                 42.38N  72.52W
08/03/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE STRUCK BY LIGHTNING ON UNIVERSITY DRIVE.

0200 PM     TSTM WND DMG     ATHOL                   42.59N  72.23W
08/03/2019                   WORCESTER          MA   LAW ENFORCEMENT

            POWER OUTAGES ON MAIN STREET

0213 PM     HAIL             BELCHERTOWN             42.27N  72.40W
08/03/2019  M0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0214 PM     HAIL             BELCHERTOWN             42.27N  72.40W
08/03/2019  M1.00 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0214 PM     HAIL             BELCHERTOWN             42.27N  72.40W
08/03/2019  M1.25 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0215 PM     TSTM WND DMG     BELCHERTOWN             42.27N  72.40W
08/03/2019                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON MAIN ROAD

0219 PM     HAIL             BELCHERTOWN             42.27N  72.40W
08/03/2019  M1.00 INCH       HAMPSHIRE          MA   AMATEUR RADIO

            1 INCH HAIL REPORTED ON STEBBINS STREET

0422 PM     TSTM WND DMG     BLANDFORD               42.18N  72.93W
08/03/2019                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON RTE 23

0425 PM     HAIL             BLANDFORD               42.18N  72.93W
08/03/2019  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

&&

EVENT NUMBER BOX1902767 BOX1902768 BOX1902769 BOX1902775 BOX1902770
BOX1902771 BOX1902772 BOX1902773 BOX1902774 BOX1902776 BOX1902777

WS
Special weather statement, Aug 3, 5:04 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
504 PM EDT Sat Aug 3 2019

CTZ002-003-MAZ004-010-011-032130-
Hartford CT-Tolland CT-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
504 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORM...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm over
Longmeadow, or over Springfield, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Springfield, Chicopee, Enfield, Agawam, West Springfield, Ludlow,
Longmeadow, Suffield, East Longmeadow, Belchertown, Wilbraham,
Palmer, Stafford, Somers, Ware, Monson, Granby, Hampden, Warren and
Brimfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4196 7258 4212 7270 4231 7233 4208 7216
TIME...MOT...LOC 2103Z 241DEG 19KT 4208 7256

Belk
Special weather statement, Aug 3, 5:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
510 PM EDT Sat Aug 3 2019

CTZ002-MAZ009-011-032145-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
510 PM EDT Sat Aug 3 2019

...STRONG THUNDERSTORMS DEVELOPING...

At 510 PM EDT, Doppler radar was tracking a strong thunderstorm near
Granville, or 8 miles southwest of Westfield, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will accompany this
storm.

Locations impacted include...
Westfield, Windsor, Agawam, Simsbury, Bloomfield, Suffield, Windsor
Locks, Granby, Southwick, East Granby, Hartland, Russell, Granville
and Blandford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4215 7290 4212 7270 4200 7261 4184 7267
      4194 7290 4197 7289 4197 7295 4198 7298
TIME...MOT...LOC 2110Z 290DEG 12KT 4204 7286

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:46 PM EDTSpecial Weather StatementBOXHampshire44 min
Aug 3, 1:03 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester57 min
Aug 3, 1:13 PM EDTSpecial Weather StatementBOXFranklin32 min
Aug 3, 1:16 PM EDTSpecial Weather StatementBOXHampden29 min
Aug 3, 1:33 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire26 min
Aug 3, 1:42 PM EDTSpecial Weather StatementBOXWorcester48 min
Aug 3, 1:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester61 min
Aug 3, 1:56 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester64 min
Aug 3, 2:12 PM EDTSpecial Weather StatementBOXFranklin33 min
Aug 3, 2:35 PM EDTSpecial Weather StatementBOXHampshire25 min
Aug 3, 2:36 PM EDTSpecial Weather StatementBOXHampshire24 min
Aug 3, 3:00 PM EDTSpecial Weather StatementBOXFranklin30 min
Aug 3, 3:03 PM EDTSpecial Weather StatementBOXHampshire42 min
Aug 3, 3:27 PM EDTSpecial Weather StatementBOXWorcester33 min
Aug 3, 3:35 PM EDTSpecial Weather StatementBOXHampden25 min
Aug 3, 4:00 PM EDTSpecial Weather StatementBOXHampden30 min
Aug 3, 4:18 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire57 min
Aug 3, 4:39 PM EDTFlash Flood WarningBOXHampden, Hampshire2 hr
Aug 3, 5:04 PM EDTSpecial Weather StatementBOXHampden26 min
Aug 3, 2:50 PM EDTSpecial Weather StatementBOXCheshire25 min

Nearby

Special Weather Statements in Massachusetts, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.